Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local automorphisms and derivations on ${\mathcal {B}}(H)$


Author: Peter Semrl
Journal: Proc. Amer. Math. Soc. 125 (1997), 2677-2680
MSC (1991): Primary 47B47
DOI: https://doi.org/10.1090/S0002-9939-97-04073-2
MathSciNet review: 1415338
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${\mathcal {A}}$ be an algebra. A mapping $\theta :{\mathcal {A}}\longrightarrow {\mathcal {A}}$ is called a $2$-local automorphism if for every $a,b\in {\mathcal {A}}$ there is an automorphism $\theta _{a,b}:{\mathcal {A}}\longrightarrow {\mathcal {A}}$, depending on $a$ and $b$, such that $\theta _{a,b}(a)=\theta (a)$ and $\theta _{a,b}(b)=\theta (b)$ (no linearity, surjectivity or continuity of $\theta $ is assumed). Let $H$ be an infinite-dimensional separable Hilbert space, and let ${\mathcal {B}}(H)$ be the algebra of all linear bounded operators on $H$. Then every $2$-local automorphism $\theta :{\mathcal {B}}(H)\longrightarrow {\mathcal {B}}(H)$ is an automorphism. An analogous result is obtained for derivations.


References [Enhancements On Off] (What's this?)

  • 1. C. Badea, The Gleason-Kahane-$\overset {{.} }{\text {Z}}$elazko theorem and Gel'fand theory without multiplication, preprint.
  • 2. M. Bresar, Characterizations of derivations on some normed algebras with involution, J. Algebra 152 (1992), 454-462. MR 94e:46098
  • 3. M. Bresar and P. Semrl, Mappings which preserve idempotents, local automorphisms, and local derivations, Canad. J. Math. 45 (1993), 483-496. MR 94k:47054
  • 4. M. Bresar and P. Semrl, On local automorphisms and mappings that preserve idempotents, Studia Math. 113 (1995), 101-108. MR 96i:47058
  • 5. M. Eidelheit, On isomorphisms of rings of linear operators, Studia Math. 9 (1940), 97-105. MR 3:51e
  • 6. A.M. Gleason, A characterization of maximal ideals, J. Analyse Math. 19 (1967), 171-172. MR 35:4732
  • 7. R. V. Kadison, Local derivations, J. Algebra 130 (1990), 494-509. MR 91f:46092
  • 8. J.-P. Kahane and W. Zelazko, A characterization of maximal ideals in commutative Banach algebras, Studia Math. 29 (1968), 339-343. MR 37:1998
  • 9. S. Kowalski and Z. Slodkowski, A characterization of multiplicative linear functionals in Banach algebras, Studia Math. 67 (1980), 215-223. MR 82d:46070
  • 10. D.R. Larson and A.R. Sourour, Local derivations and local automorphisms of ${\mathcal {B}}(X)$, Proc. Sympos. Pure Math. 51, Part 2, Providence, Rhode Island 1990, pp. 187-194. MR 91k:47106

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B47

Retrieve articles in all journals with MSC (1991): 47B47


Additional Information

Peter Semrl
Affiliation: Faculty of Mechanical Engineering, University of Maribor, Smetanova 17, 2000 Maribor, Slovenia
Email: peter.semrl@uni-mb.si

DOI: https://doi.org/10.1090/S0002-9939-97-04073-2
Received by editor(s): April 19, 1996
Additional Notes: This work was supported by a grant from the Ministry of Science of Slovenia
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society